English  |  正體中文  |  简体中文  |  Items with full text/Total items : 54367/62174 (87%)
Visitors : 11338786      Online Users : 77
RC Version 6.0 © Powered By DSPACE, MIT. Enhanced by NTHU Library IR team.
Scope Tips:
  • please add "double quotation mark" for query phrases to get precise results
  • please goto advance search for comprehansive author search
  • Adv. Search
    HomeLoginUploadHelpAboutAdminister Goto mobile version
    National Tsing Hua University Institutional Repository > 理學院 > 統計學研究所 > 期刊論文 >  Nonparametric estimation of Shannon's index of diversity when there are unseen species in sample


    Please use this identifier to cite or link to this item: http://nthur.lib.nthu.edu.tw/dspace/handle/987654321/54102


    Title: Nonparametric estimation of Shannon's index of diversity when there are unseen species in sample
    Authors: Chao A;Shen TJ
    教師: 趙蓮菊
    Date: 2003
    Publisher: Springer Verlag
    Relation: ENVIRONMENTAL AND ECOLOGICAL STATISTICS,Volume: 10,Issue: 4,Pages: 429-443,Published: DEC 2003
    Keywords: TROPICAL FOLIAGE INSECTS
    SWEEP SAMPLES
    NUMBER
    Abstract: A biological community usually has a large number of species with relatively small abundances. When a random sample of individuals is selected and each individual is classified according to species identity, some rare species may not be discovered. This paper is concerned with the estimation of Shannon's index of diversity when the number of species and the species abundances are unknown. The traditional estimator that ignores the missing species underestimates when there is a non-negligible number of unseen species. We provide a different approach based on unequal probability sampling theory because species have different probabilities of being discovered in the sample. No parametric forms are assumed for the species abundances. The proposed estimation procedure combines the Horvitz-Thompson (1952) adjustment for missing species and the concept of sample coverage, which is used to properly estimate the relative abundances of species discovered in the sample. Simulation results show that the proposed estimator works well under various abundance models even when a relatively large fraction of the species is missing. Three real data sets, two from biology and the other one from numismatics, are given for illustration.
    URI: http://pubget.com/paper/pgtmp_2a4ea2424a21d1926199ecfd4a41798d
    http://www.springerlink.com/
    http://nthur.lib.nthu.edu.tw/dspace/handle/987654321/54102
    Appears in Collections:[統計學研究所] 期刊論文

    Files in This Item:

    File Description SizeFormat
    index.html0KbHTML434View/Open


    在NTHUR中所有的資料項目都受到原著作權保護,僅提供學術研究及教育使用,敬請尊重著作權人之權益。若須利用於商業或營利,請先取得著作權人授權。
    若發現本網站收錄之內容有侵害著作權人權益之情事,請權利人通知本網站管理者(smluo@lib.nthu.edu.tw),管理者將立即採取移除該內容等補救措施。

    SFX Query

    與系統管理員聯絡

    DSpace Software Copyright © 2002-2004  MIT &  Hewlett-Packard  /   Enhanced by   NTU Library IR team Copyright ©   - Feedback